Limits...
A day at the pool.

Vythelingum K, Cheesbrough J, Woywodt A - Clin Kidney J (2012)

View Article: PubMed Central - PubMed

Affiliation: Renal Unit, Lancashire Teaching Hospitals NHS Foundation Trust, Preston, UK.

AUTOMATICALLY GENERATED EXCERPT
Please rate it.

Gastrointestinal side effects affect ∼20% of renal transplant recipients... Cytomegalovirus (CMV) colitis, for example, is seen as a cause of diarrhoea, usually within the first one or two post-transplant years... Blood and urine cultures remained sterile and another CMV PCR remained negative... The dose of tacrolimus was reduced... Prednisolone was increased to 10 mg daily... The tacrolimus dose was reduced yet again... Another CMV PCR was negative... A side effect of either paromomycin or nitazoxanide was considered... CMV colitis is indeed a well-recognised cause of diarrhoea in renal transplant patients... There is limited evidence to guide the treatment of Cryptosporidium in the immunosuppressed host, particularly in HIV-negative patients... We were keen to exclude sclerosing cholangitis in our patient when he presented with elevated liver function tests... However, imaging excluded this and the liver function improved, together with the rash, after dose reduction of nitazoxanide... Others have previously suggested that immunosuppressed patients should be advised to avoid swimming pools and similar facilities. (i) Diarrhoea is a common problem in renal transplant recipients... The differential diagnosis includes a broad variety of drug-induced syndromes as well as a multitude of infectious causes. (ii) Cryptosporidium is a recognized cause of diarrhoea in immunosuppressed patients.

No MeSH data available.


Time course of symptoms, immunosuppressive regime and antimicrobial treatment.
© Copyright Policy - creative-commons
Related In: Results  -  Collection

License
getmorefigures.php?uid=PMC4400497&req=5

fig2: Time course of symptoms, immunosuppressive regime and antimicrobial treatment.

Mentions: When seen on 14 January 2011, he was essentially well. Laboratory results were essentially unchanged, except for the new finding of elevated liver function tests [γ-glutamyltransferase (γ-GT) 292 U/L (normal, 1–71 U/L)]. Serum transaminases and bilirubin were normal. Hepatitis B and C serology were negative. Atorvastatin was stopped. A repeat stool EIA was negative for Cryptosporidium. Another CMV PCR was negative. A side effect of either paromomycin or nitazoxanide was considered. Ultrasound showed multiple cysts within the liver but a normal calibre common bile duct. When seen in February 2011, the patient reported that in the meantime, he had not taken paromomycin or nitazoxanide for a week and that diarrhoea had returned. Another stool sample was negative for Cryptosporidium. Nonetheless, it was felt that, given the almost instantaneous recurrence of diarrhoea after stopping nitazoxanide and paromomycin, a relapse of Cryptosporidium infection was the most likely diagnosis. Both drugs were restarted and diarrhoea settled. When seen in March 2011, he was essentially well although liver function tests had increased further (γ-GT 457 U/L). Magnetic resonance cholangiopancreaticography showed a normal biliary system. When seen in April 2011, he was still well but had now developed a maculopapular rash over both legs. Liver function tests were largely unchanged (γ-GT 511 U/L). Nitazoxanide was reduced to 250 mg twice daily and paromomycin was continued unchanged. When seen in May 2011, the rash had resolved and liver function tests had improved (γ-GT 379 U/L). When last seen in December 2011, he was entirely well, without diarrhoea or any other complaints, back to work full time and with stable transplant function. Figure 2 provides an overview of symptoms, anti-cryptosporidial treatment and immunosuppression.


A day at the pool.

Vythelingum K, Cheesbrough J, Woywodt A - Clin Kidney J (2012)

Time course of symptoms, immunosuppressive regime and antimicrobial treatment.
© Copyright Policy - creative-commons
Related In: Results  -  Collection

License
Show All Figures
getmorefigures.php?uid=PMC4400497&req=5

fig2: Time course of symptoms, immunosuppressive regime and antimicrobial treatment.
Mentions: When seen on 14 January 2011, he was essentially well. Laboratory results were essentially unchanged, except for the new finding of elevated liver function tests [γ-glutamyltransferase (γ-GT) 292 U/L (normal, 1–71 U/L)]. Serum transaminases and bilirubin were normal. Hepatitis B and C serology were negative. Atorvastatin was stopped. A repeat stool EIA was negative for Cryptosporidium. Another CMV PCR was negative. A side effect of either paromomycin or nitazoxanide was considered. Ultrasound showed multiple cysts within the liver but a normal calibre common bile duct. When seen in February 2011, the patient reported that in the meantime, he had not taken paromomycin or nitazoxanide for a week and that diarrhoea had returned. Another stool sample was negative for Cryptosporidium. Nonetheless, it was felt that, given the almost instantaneous recurrence of diarrhoea after stopping nitazoxanide and paromomycin, a relapse of Cryptosporidium infection was the most likely diagnosis. Both drugs were restarted and diarrhoea settled. When seen in March 2011, he was essentially well although liver function tests had increased further (γ-GT 457 U/L). Magnetic resonance cholangiopancreaticography showed a normal biliary system. When seen in April 2011, he was still well but had now developed a maculopapular rash over both legs. Liver function tests were largely unchanged (γ-GT 511 U/L). Nitazoxanide was reduced to 250 mg twice daily and paromomycin was continued unchanged. When seen in May 2011, the rash had resolved and liver function tests had improved (γ-GT 379 U/L). When last seen in December 2011, he was entirely well, without diarrhoea or any other complaints, back to work full time and with stable transplant function. Figure 2 provides an overview of symptoms, anti-cryptosporidial treatment and immunosuppression.

View Article: PubMed Central - PubMed

Affiliation: Renal Unit, Lancashire Teaching Hospitals NHS Foundation Trust, Preston, UK.

AUTOMATICALLY GENERATED EXCERPT
Please rate it.

Gastrointestinal side effects affect ∼20% of renal transplant recipients... Cytomegalovirus (CMV) colitis, for example, is seen as a cause of diarrhoea, usually within the first one or two post-transplant years... Blood and urine cultures remained sterile and another CMV PCR remained negative... The dose of tacrolimus was reduced... Prednisolone was increased to 10 mg daily... The tacrolimus dose was reduced yet again... Another CMV PCR was negative... A side effect of either paromomycin or nitazoxanide was considered... CMV colitis is indeed a well-recognised cause of diarrhoea in renal transplant patients... There is limited evidence to guide the treatment of Cryptosporidium in the immunosuppressed host, particularly in HIV-negative patients... We were keen to exclude sclerosing cholangitis in our patient when he presented with elevated liver function tests... However, imaging excluded this and the liver function improved, together with the rash, after dose reduction of nitazoxanide... Others have previously suggested that immunosuppressed patients should be advised to avoid swimming pools and similar facilities. (i) Diarrhoea is a common problem in renal transplant recipients... The differential diagnosis includes a broad variety of drug-induced syndromes as well as a multitude of infectious causes. (ii) Cryptosporidium is a recognized cause of diarrhoea in immunosuppressed patients.

No MeSH data available.